Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 5, 2024, 3:40 PM MDT for Los Alamos County, Sandoval County, Santa Fe County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2024, 3:40 PM MDT (21:40 UTC)
- Expired
- Sep 5, 2024, 4:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Los Alamos County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 85 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WUUS55 KABQ 052140
SVRABQ
NMC028-043-049-052230-
/O.NEW.KABQ.SV.W.0252.240905T2140Z-240905T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
340 PM MDT Thu Sep 5 2024
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southern Los Alamos County in north central New Mexico...
East central Sandoval County in north central New Mexico...
Northwestern Santa Fe County in north central New Mexico...
* Until 430 PM MDT.
* At 340 PM MDT, a severe thunderstorm was located near Los Alamos,
moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3587 10643 3590 10634 3579 10617 3570 10625
3570 10642
TIME...MOT...LOC 2140Z 327DEG 5KT 3583 10634
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer4 follow-up statements
847
WWUS55 KABQ 052152
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
352 PM MDT Thu Sep 5 2024
NMC028-043-049-052230-
/O.CON.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
352 PM MDT Thu Sep 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...
At 352 PM MDT, a severe thunderstorm was located over Frijoles, or 8
miles south of Los Alamos, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3586 10641 3589 10632 3579 10617 3570 10625
3570 10642
TIME...MOT...LOC 2152Z 332DEG 5KT 3577 10630
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer402
WWUS55 KABQ 052204
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
404 PM MDT Thu Sep 5 2024
NMC028-043-049-052230-
/O.CON.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
404 PM MDT Thu Sep 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...
At 404 PM MDT, a severe thunderstorm was located over Frijoles, or 9
miles south of Los Alamos, moving southeast at 5 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
White Rock, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3584 10641 3586 10628 3579 10617 3570 10625
3570 10642
TIME...MOT...LOC 2204Z 327DEG 5KT 3576 10629
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer867
WWUS55 KABQ 052217
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
417 PM MDT Thu Sep 5 2024
NMC028-043-049-052230-
/O.CON.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
417 PM MDT Thu Sep 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...
At 417 PM MDT, a severe thunderstorm was located near Frijoles, or 11
miles south of Los Alamos, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
White Rock, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3584 10641 3586 10628 3579 10617 3570 10625
3570 10642
TIME...MOT...LOC 2217Z 327DEG 6KT 3573 10627
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer545
WWUS55 KABQ 052229
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
429 PM MDT Thu Sep 5 2024
NMC028-043-049-052239-
/O.EXP.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
429 PM MDT Thu Sep 5 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOS ALAMOS...EAST
CENTRAL SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES WILL EXPIRE AT
430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 3584 10641 3586 10628 3579 10617 3570 10625
3570 10642
TIME...MOT...LOC 2229Z 327DEG 5KT 3572 10626
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:44 PM MDT, 56 minutes earlier.
Area forecast discussion, Sep 5, 2:44 PM MDT, 56 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 244 PM MDT Thu Sep 5 2024 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .SYNOPSIS... Issued at 213 PM MDT Thu Sep 5 2024 A backdoor cold front is progressing southwest across the area and will result in a strong east canyon wind into the Rio Grande and Upper Tularosa Valleys this evening. The front is also kicking off storms this afternoon across north central NM, but coverage and intensity are both forecast to trend up going into early evening as storms move southeast across central and into south central NM. Some storms may become strong to severe and flash flooding is possible on area burn scars. A slow warming trend is forecast this weekend through early next week, with daytime temperatures rising above normal most area by Tuesday. Daily rounds of storms are forecast from this weekend through early next week, but will be limited in coverage and favor the mountains. && .SHORT TERM... (This evening through Friday night) Issued at 213 PM MDT Thu Sep 5 2024 A sharp shortwave trough/weakly closed low over Colorado is shifting southward this afternoon. An attendant cold front push into northeast NM and spilled through the gaps of the Central Mt Chain this morning. Moist low level upslope combined with lift from the upper trough has allowed showers and thunderstorms to develop over the northern mountains. These storms will continue to increase in coverage through the afternoon and evening as they shift southward. Heavy rainfall will be a concern, as flash flood warnings have already been issued for Hermits Peak/Calf Canyon and elsewhere. Enough instability is also in place for a few storms to become strong or severe through the evening, including within the ABQ Metro area. Strong wind gusts seem to be the primary threat though some hail is also possible. As storms east of the Central Mt Chain slide southward, surface high pressure will build in behind them which will effectively reinforce the cold front from this morning and push it farther westward. Though a strong or severe storm may bring strong winds to ABQ, an east canyon wind is also expected through the evening due to the increasing pressure gradient. Gusts up to 50 mph will be likely, and a Wind Advisory has been issued to account for this. State Fair attendees will need to be prepared for adverse weather this evening. Another concern this evening is the burn scars around Ruidoso. CAMs have been hinting at thunderstorms developing mid to late afternoon over or near Sierra Blanca peak, potentially impacting the South Fork burn scar, but the bigger complex of storms will impact the area between 7pm and midnight. It's possible more than one round of storms will impact these burn scars. Storm coverage will decrease after midnight, though isolated showers will remain possible across eastern NM. Low clouds will again be possible, but the strong winds should limit the fog potential. On Friday, the upper level high will shift eastward a bit more over NM as a upper level trough moves over the PacNW. Conditions will be fairly stable under the high. Thus only isolated thunderstorm activity is expected mainly over the southern reaches of the CWA, to include near Ruidoso. Near to below normal temperatures are expected. Quiet conditions are expected Friday night. && .LONG TERM... (Saturday through Wednesday) Issued at 213 PM MDT Thu Sep 5 2024 The upper high is forecast to weaken from 592dam to 590dam at 500mb over the weekend and hold over the Four Corners bringing a slow warming trend, mainly due to recovery from the current backdoor cold front, with rounds of daytime heating triggered convection. Coverage will trend up slightly Sunday compared to Saturday, mainly due to improved instability from warmer temperatures. The upper high is forecast to weaken further Monday through Wednesday as an upper level trough/low along the west coast moves inland toward the Great Basin. Lower pressure heights associated with the upper level trough/low will spread over western NM by Thursday as the trough moves slowly east into the Intermountain West, bringing stronger winds in the lower boundary layer. Plenty of forecast uncertainty beyond Thursday of next week given differences among the 12Z medium range model solutions with the handling of the upper level trough/low moving east across the Intermountain West and potential to pick up tropical moisture from near the Baja Peninsula. && .AVIATION... (18Z TAFS) Issued at 1133 AM MDT Thu Sep 5 2024 Showers and thunderstorms are already beginning to develop across north central and northeast NM late this morning. These storms will increase in coverage and intensity through mid afternoon across northern NM. Storms will generally shift south- southeastward and track across much of central and eastern NM through the evening hours. MVFR cigs/vsby in heavy rain as well as gusty winds in excess of 40kt and hail will be possible with the stronger storms. Additionally, the backdoor cold front that has weakly pushed through the gaps of the central mountain chain will be reinforced by the convection today, and a stronger gap wind will impact KABQ/KSAF this evening. Gusts up to 45kt will be possible, though thunderstorms in the vicinity of ABQ may alter the direction at times. East winds will taper off late tonight. Much of the thunderstorm activity will taper off by midnight, though some showers may persist across eastern NM overnight. && .FIRE WEATHER... Issued at 213 PM MDT Thu Sep 5 2024 Numerous showers and thunderstorms will continue to march south- southeast through the evening, impacting much of central and eastern NM. Some storms will have gusty winds, hail and heavy rainfall which may lead to flooding. Much less activity is expected on Friday as stable conditions will prevail across the area. Isolated to scattered thunderstorm activity will return this weekend and into early next week favoring the northern mountains as moisture is recycled under the upper high. Temperatures will gradually warm as well. By the middle of next week, daytime RH values may drop below 15 percent across portions of western NM. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 85 57 87 / 0 0 0 5 Dulce........................... 43 81 47 82 / 10 5 5 20 Cuba............................ 48 78 50 80 / 10 5 0 10 Gallup.......................... 49 84 50 84 / 0 5 0 10 El Morro........................ 52 78 48 80 / 10 5 0 10 Grants.......................... 52 81 47 83 / 10 5 0 10 Quemado......................... 52 79 50 81 / 10 5 5 5 Magdalena....................... 55 76 53 78 / 50 5 0 0 Datil........................... 51 75 48 78 / 30 10 0 0 Reserve......................... 50 84 49 85 / 20 20 5 0 Glenwood........................ 57 86 57 87 / 20 30 5 0 Chama........................... 41 74 44 76 / 20 5 5 20 Los Alamos...................... 52 74 54 78 / 50 5 0 10 Pecos........................... 48 74 49 77 / 70 10 0 10 Cerro/Questa.................... 42 73 46 77 / 40 5 0 20 Red River....................... 37 64 39 66 / 50 5 0 30 Angel Fire...................... 33 69 34 70 / 60 10 0 30 Taos............................ 41 76 45 79 / 40 5 0 20 Mora............................ 43 71 43 76 / 70 10 0 30 Espanola........................ 52 82 53 86 / 50 5 0 10 Santa Fe........................ 50 76 52 79 / 70 5 0 10 Santa Fe Airport................ 51 80 51 82 / 60 5 0 5 Albuquerque Foothills........... 58 81 59 84 / 70 5 0 0 Albuquerque Heights............. 59 83 60 86 / 70 5 0 0 Albuquerque Valley.............. 58 84 59 88 / 60 5 0 0 Albuquerque West Mesa........... 60 83 59 87 / 50 0 0 0 Belen........................... 58 84 56 86 / 70 5 0 0 Bernalillo...................... 58 84 58 88 / 50 5 0 0 Bosque Farms.................... 56 83 56 86 / 70 5 0 0 Corrales........................ 58 85 58 88 / 50 5 0 0 Los Lunas....................... 57 83 56 86 / 70 5 0 0 Placitas........................ 55 80 56 84 / 60 5 0 0 Rio Rancho...................... 60 83 59 87 / 50 5 0 0 Socorro......................... 60 86 60 87 / 60 5 0 0 Sandia Park/Cedar Crest......... 50 74 51 78 / 70 5 0 5 Tijeras......................... 54 77 53 80 / 70 5 0 5 Edgewood........................ 51 76 49 81 / 70 5 0 0 Moriarty/Estancia............... 49 78 46 82 / 70 5 0 0 Clines Corners.................. 48 73 50 76 / 70 5 0 0 Mountainair..................... 51 75 49 79 / 80 5 0 0 Gran Quivira.................... 51 75 49 79 / 80 5 0 0 Carrizozo....................... 58 79 55 81 / 70 10 5 0 Ruidoso......................... 51 69 50 72 / 70 30 5 10 Capulin......................... 46 76 49 77 / 30 5 0 30 Raton........................... 46 79 48 82 / 30 5 0 30 Springer........................ 49 79 49 82 / 50 5 0 20 Las Vegas....................... 46 74 47 78 / 70 5 0 10 Clayton......................... 55 79 56 82 / 20 0 0 10 Roy............................. 52 77 52 79 / 50 5 0 10 Conchas......................... 60 83 58 86 / 50 0 0 0 Santa Rosa...................... 58 79 56 81 / 60 5 0 0 Tucumcari....................... 58 82 56 84 / 30 5 0 5 Clovis.......................... 59 83 59 84 / 30 5 0 5 Portales........................ 59 83 59 85 / 30 5 0 5 Fort Sumner..................... 60 82 58 84 / 60 5 0 5 Roswell......................... 64 86 63 86 / 70 10 5 10 Picacho......................... 59 78 58 79 / 90 10 0 10 Elk............................. 54 75 54 79 / 80 20 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM MDT this evening for NMZ219. Flood Watch until 9 PM MDT this evening for NMZ214-215-229. Flood Watch through late tonight for NMZ226. && SHORT TERM...34 LONG TERM....11 AVIATION...34
In the hours before
Special weather statement, Sep 5, 1:21 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
121 PM MDT Thu Sep 5 2024
NMZ211-051930-
Jemez Mountains-
121 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RIO ARRIBA COUNTY
THROUGH 130 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Youngsville, or 18 miles northwest of Los Alamos,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Rio
Arriba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3607 10665 3615 10655 3604 10639 3600 10644
3600 10658
TIME...MOT...LOC 1921Z 310DEG 7KT 3607 10654
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 1:28 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
128 PM MDT Thu Sep 5 2024
NMZ229-051945-
Northeast Highlands-
128 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAN MIGUEL COUNTY
THROUGH 145 PM MDT...
At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near
Storrie Lake State Park, or 8 miles northeast of Las Vegas, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central San
Miguel County.
This includes the following highways...
Interstate 25 between Mile Markers 349 and 361.
State Road 104 between Mile Markers 3 and 7.
State Road 518 between Mile Markers 4 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3567 10525 3578 10517 3572 10496 3556 10512
TIME...MOT...LOC 1928Z 310DEG 8KT 3569 10513
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 1:46 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
146 PM MDT Thu Sep 5 2024
NMZ229-052015-
Northeast Highlands-
146 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Las Vegas, moving southeast at 15 mph.
HAZARD...Wind gusts of 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Vegas and Storrie Lake State Park.
This includes the following highways...
Interstate 25 between Mile Markers 346 and 361.
State Road 104 between Mile Markers 1 and 19.
State Road 518 between Mile Markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3567 10526 3577 10507 3562 10483 3546 10513
TIME...MOT...LOC 1946Z 323DEG 14KT 3563 10507
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
GuyerSpecial weather statement, Sep 5, 2:41 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
241 PM MDT Thu Sep 5 2024
NMZ211-052100-
Jemez Mountains-
241 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT LOS ALAMOS AND EAST CENTRAL
SANDOVAL COUNTIES THROUGH 300 PM MDT...
At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Los Alamos, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Los Alamos, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3597 10624 3597 10625 3596 10624 3576 10625
3575 10626 3581 10645 3600 10645 3600 10624
TIME...MOT...LOC 2040Z 305DEG 8KT 3591 10636
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 3:04 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Thu Sep 5 2024
NMZ231-232-052130-
Eastern San Miguel County-Harding County-
304 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SAN MIGUEL AND WEST
CENTRAL HARDING COUNTIES THROUGH 330 PM MDT...
At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Solano, or 14 miles southwest of Mosquero, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern San
Miguel and west central Harding Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3564 10396 3551 10429 3577 10439 3578 10438
3578 10437 3579 10436 3587 10420
TIME...MOT...LOC 2104Z 327DEG 16KT 3567 10418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 3:30 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
330 PM MDT Thu Sep 5 2024
NMZ211-217-052200-
Espanola Valley-Jemez Mountains-
330 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT LOS ALAMOS...EASTERN SANDOVAL
AND NORTHWESTERN SANTA FE COUNTIES THROUGH 400 PM MDT...
At 330 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bandelier National Monument, or near Los Alamos, moving southeast at
5 mph.
HAZARD...Wind gusts of 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3588 10619 3583 10617 3579 10620 3577 10622
3576 10625 3574 10626 3574 10640 3588 10640
3591 10629
TIME...MOT...LOC 2130Z 332DEG 5KT 3583 10633
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:38 AM MDT | Special Weather Statement | ABQ | Taos | 22 min |
| Sep 5, 12:04 PM MDT | Special Weather Statement | ABQ | Taos | 26 min |
| Sep 5, 12:19 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 3 hr |
| Sep 5, 1:21 PM MDT | Special Weather Statement | ABQ | Los Alamos | 9 min |
| Sep 5, 1:28 PM MDT | Special Weather Statement | ABQ | San Miguel | 17 min |
| Sep 5, 1:46 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Sep 5, 1:55 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Sep 5, 2:11 PM MDT | Wind Advisory | ABQ | Bernalillo, Cibola, Sandoval, Torrance, Valencia | 8 hr |
| Sep 5, 2:19 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 3 hr |
| Sep 5, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 31 min |
| Sep 5, 2:41 PM MDT | Special Weather Statement | ABQ | Los Alamos | 19 min |
| Sep 5, 3:01 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval | 29 min |
| Sep 5, 3:04 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Sep 5, 3:20 PM MDT | Flash Flood Warning | ABQ | Los Alamos | 115 min |
| Sep 5, 3:30 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Sep 5, 3:42 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Sep 5, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 30 min |
| Sep 5, 4:11 PM MDT | Special Weather Statement | ABQ | Bernalillo | 19 min |
| Sep 5, 4:38 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 3 hr |
| Sep 5, 4:49 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Sep 5, 5:04 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 56 min |
| Sep 5, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 30 min |
| Sep 5, 5:20 PM MDT | Special Weather Statement | ABQ | Torrance | 25 min |
| Sep 5, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 28 min |
| Sep 5, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.